Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 11, 2020, 7:21 PM CDT for Jasper County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 11, 2020, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Jasper County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS84 KJAN 120021 SPSJAN Special Weather Statement National Weather Service Jackson MS 721 PM CDT Tue Aug 11 2020 MSZ057-120045- Jasper MS- 721 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER COUNTY UNTIL 745 PM CDT... At 721 PM CDT, Meteorologists were tracking a strong thunderstorm near Paulding, or 12 miles northeast of Stringer, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Paulding around 745 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3186 8906 3196 8921 3211 8912 3202 8891 TIME...MOT...LOC 0021Z 222DEG 8KT 3198 8909 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 11, 7:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 11, 7:00 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Jackson MS 700 PM CDT Tue Aug 11 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions will prevail. Isolated TSRA will impact northern/ eastern portions of the forecast area early this evening...then dissipate later this evening...will be monitoring convective system NW of GLH/GWO for southeastward propagation and potential effects. Additional mainly diurnal SHRA/TSRA development is expected Wednesday. /EC/ && .DISCUSSION... Tonight and tomorrow... The upper ridging that was dominating the southern tier of the CONUS is losing ground to a wave/storm system moving into the mid Mississippi River Valley this evening. Storms associated with that system have been moving from the Southern Plains into the region all day...and will join developing diurnal convection already in place over the forecast area later this evening. Strong to severe concerns surround a remnant boundary across the northern tier and into east central portions of MS may provide just enough focus for storm enhancement as well as the influence of the leftovers of a weak wave to the N/NW. Steep llvl lapse rates will contribute to potentially rapid development, and a bit of dry air in the column will add to the concerns for damaging downdrafts with some of the stronger storms. The threat is very conditional on the timing and collision of several ingredients. That being said, the loss of the sun will reduce the surface based instability...the efficiency of the storms moving towards the region and their associated cold pool may counter. Another muggy overnight anticipated tonight, and convection will only enhance that locally. May end up seeing some patchy fog in spots overnight as a result. Tomorrows temps again should be well into the 90s, though a boundary drifting across the northern tier of the state may result in some cooler temps just to the north. Given the trend of the NBM of late to undercut the lower temps and overdo the pops...have tried to rectify that trend somewhat. Should still be a hot and muggy day, with afternoon showers and thunderstorms possible. Wednesday night through Monday night...Weak mid level ridging will give way to a short wave that will move into the Delta Wednesday afternoon and this feature will slowly move across the area into Friday. This combined with PWATS around 1.9-2.0 inches over most of the area, will promote scattered to numerous showers and thunderstorms Thursday and Friday afternoon. The heat will continue to be the story, with highs on Thursday ranging from around 90 in the east to the mid 90s in the west. The Heat will continue on Friday with heat indices around 105 for areas mainly along and west of I-55. Will continue to advertise the heat stress for Thursday into the weekend in our HWO and Graphicasts. The global models suggest that the short wave will move east of the area on Saturday with drier air building in. With PWATS around 1.6-1.8 inches combining with afternoon heating, isolated to scattered storms will still be possible. A frontal boundary will move south across the area on Sunday and this will mainly usher in drier air. Upper and surface ridging will build across the area on Monday and Monday night with mainly isolated afternoon storms expected. Expect cooler highs on Monday around 90 degrees./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 95 74 92 / 12 41 22 67 Meridian 74 95 74 92 / 22 43 25 70 Vicksburg 76 95 75 93 / 13 37 15 55 Hattiesburg 74 95 74 92 / 20 49 16 78 Natchez 74 95 74 92 / 9 43 12 59 Greenville 74 92 73 90 / 23 38 23 47 Greenwood 74 94 73 90 / 22 37 25 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 11, 3:22 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 322 PM CDT Tue Aug 11 2020 ARZ074-075-MSZ018-019-025>039-044>046-052-058-122030- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper- Lauderdale-Clarke- 322 PM CDT Tue Aug 11 2020 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon and early evening Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Dangerous heat with maximum heat index values near 105 degrees is possible each afternoon, beginning Thursday and continuing through the weekend, mainly for areas along and west of the I-55 corridor. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-016-023>026-MSZ040>043-047>051-053>057-059>066- 072>074-122030- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 322 PM CDT Tue Aug 11 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Dangerous heat with maximum heat index values near 105 degrees is possible each afternoon, beginning Thursday and continuing through the weekend, mainly for areas along and west of the I-55 corridor. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 11, 6:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
610 PM CDT Tue Aug 11 2020
MSZ029-030-032-033-112345-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
610 PM CDT Tue Aug 11 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...SOUTHEASTERN WEBSTER AND WEST CENTRAL CLAY
COUNTIES UNTIL 645 PM CDT...
At 610 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mathiston, or 16 miles southwest of Montpelier, moving southeast
at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Choctaw, northwestern Oktibbeha, southeastern Webster and west
central Clay Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3352 8923 3363 8918 3365 8903 3353 8889
3337 8909
TIME...MOT...LOC 2310Z 325DEG 9KT 3352 8910
TWSpecial weather statement, Aug 11, 6:38 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
638 PM CDT Tue Aug 11 2020
MSZ030-120015-
Clay MS-
638 PM CDT Tue Aug 11 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLAY COUNTY UNTIL
715 PM CDT...
At 638 PM CDT, Meteorologists were tracking a strong thunderstorm
near Trebloc, or near Montpelier, moving southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Montpelier around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3367 8896 3374 8904 3375 8904 3376 8893
3381 8893 3381 8879
TIME...MOT...LOC 2338Z 307DEG 9KT 3381 8894
TWSpecial weather statement, Aug 11, 6:44 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Jackson MS 644 PM CDT Tue Aug 11 2020 MSZ057-120015- Jasper MS- 644 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JASPER COUNTY UNTIL 715 PM CDT... At 644 PM CDT, Meteorologists were tracking a strong thunderstorm near Garlandville, or 9 miles south of Newton. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Garlandville around 655 PM CDT. Other locations impacted by this storm include Montrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3205 8911 3213 8927 3223 8923 3222 8903 TIME...MOT...LOC 2344Z 300DEG 4KT 3218 8917 TW
Special weather statement, Aug 11, 6:50 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Jackson MS 650 PM CDT Tue Aug 11 2020 MSZ046-052-120030- Kemper MS-Lauderdale MS- 650 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER AND NORTHERN LAUDERDALE COUNTIES UNTIL 730 PM CDT... At 650 PM CDT, Meteorologists were tracking a strong thunderstorm over Electric Mills, or 14 miles north of Lauderdale, moving southeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Porterville around 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3243 8841 3245 8881 3280 8852 3280 8836 TIME...MOT...LOC 2350Z 302DEG 6KT 3273 8847 TW
Special weather statement, Aug 11, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 721 PM CDT Tue Aug 11 2020 MSZ057-120045- Jasper MS- 721 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER COUNTY UNTIL 745 PM CDT... At 721 PM CDT, Meteorologists were tracking a strong thunderstorm near Paulding, or 12 miles northeast of Stringer, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Paulding around 745 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3186 8906 3196 8921 3211 8912 3202 8891 TIME...MOT...LOC 0021Z 222DEG 8KT 3198 8909 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:41 PM CDT | Special Weather Statement | JAN | Oktibbeha | 34 min |
| Aug 11, 7:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Aug 11, 7:54 PM CDT | Special Weather Statement | JAN | Clarke | 36 min |
| Aug 11, 8:03 PM CDT | Special Weather Statement | JAN | Choctaw | 27 min |
| Aug 11, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 49 min |
| Aug 11, 9:09 PM CDT | Special Weather Statement | JAN | Neshoba | 36 min |
| Aug 11, 9:39 PM CDT | Special Weather Statement | JAN | Clay | 21 min |
| Aug 11, 9:40 PM CDT | Special Weather Statement | JAN | Noxubee, Oktibbeha | 50 min |
| Aug 11, 9:43 PM CDT | Special Weather Statement | JAN | Newton | 47 min |
| Aug 11, 9:58 PM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Aug 12, 3:56 PM CDT | Special Weather Statement | JAN | Winston | 34 min |
| Aug 12, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 46 min |
| Aug 12, 4:23 PM CDT | Special Weather Statement | JAN | Kemper | 37 min |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.